Alert archive / Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jul 7, 2016, 8:21 PM EDT for 4 counties in Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 8:21 PM EDT (00:21 UTC)
- Expired
- Jul 7, 2016, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
Counties City of Emporia, VA, Greensville County, VA, Southampton County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 18 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
134
WWUS81 KAKQ 080021
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT THU JUL 7 2016
VAZ080-081-087-088-092-080100-
SUSSEX-GREENSVILLE-DINWIDDIE-SOUTHAMPTON-PRINCE GEORGE-
821 PM EDT THU JUL 7 2016
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL
GREENSVILLE...WESTERN SOUTHAMPTON...SOUTHWESTERN PRINCE GEORGE...
SUSSEX...AND SOUTHEASTERN DINWIDDIE COUNTIES AND THE CITY OF
EMPORIA...
AT 820 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR STONY CREEK TO NEAR JARRATT TO EMPORIA.
MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SUSSEX AROUND 830 PM EDT.
HOMEVILLE AROUND 835 PM EDT.
BOYKINS AROUND 840 PM EDT.
WAVERLY AROUND 845 PM EDT.
COURTLAND AND NEWSOMS AROUND 850 PM EDT.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3660 7759 3708 7746 3708 7708 3707 7707
3707 7706 3706 7705 3707 7704 3706 7701
3658 7701
TIME...MOT...LOC 0020Z 267DEG 42KT 3699 7741 3678 7740 3668 7751
$$
44What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 8:12 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 7, 8:12 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 812 PM EDT THU JUL 7 2016 .SYNOPSIS... A potent upper trough will swing across the region tonight before pushing off the Carolina coast Friday morning. A pre-frontal boundary will cross the region Friday night...followed by a surface cold front Saturday. Meanwhile, high pressure settles off the Southeast Coast through the weekend...resulting in increasingly hot and humid summertime conditions. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Isolated to widely scattered convection firing to the west along Shortwave/remnant MCV from Midwest/TN Valley MCS now noted sliding across Western VA/NC this afternoon. Early afternoon CAMs continue to depict scattered convection developing over the next few hours, sliding slowly ENE across our area (mainly southern half) through early this evening. Have maintained highest pops (~50%-60) across the southern tier of the area. Despite plenty of SB instability and some forcing for ascent, local severe threat remains marginal at best given weak shear/forcing. Still, slow storm motion and PW ~1.5 would portend to a continued heavy rain threat/damaging wind threat in any developing convection. Tonight... As per the past several nights, any leftover thunderstorms diminish in areal coverage/intensity and coverage late in the evening and taper off completely shortly after midnight...although a few lingering showers will be possible across NE NC late tonight as a developing MCS drags the aforementioned sfc trough offshore by daybreak. Another muggy night ahead with lows in the mid-upper 70s and dewpoints in the lower 70s. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... Surface low pressure slowly crosses the Great Lakes from the upper Midwest on Friday, and will serve to wash out the persistent piedmont trough out ahead of the attendant cold front. Expecting another round of isolated to scattered convection to develop to the west in association with convective outflow from the sfc front upstream. However, despite strong surface heating/instability, region will remain well-capped. Have maintained a low chance pop for typical late-day convection. Once again, heavy rainfall and damaging winds are the primary hazards. Will need to watch potential for MCS (as previous shift noted) Friday night into Sat morning ahead of the front. However, models appear to have backed off w/bulk shear/EML parameters during this period...and have therefore backed pops down a bit Friday night. Obviously, the continuing big story will be the very warm/hot temperatures. Building heights aloft and low level downslope (compressional) heating ahead of the front will bring increasing heat to the region for Friday and Saturday. Highs will be in the low to mid 90s Friday and mid-upper 90s inland VA/NE NC and in the low-mid 90s immediate coast on Saturday. As drier airmass pushes in, low-level mixing appears to be a bit more efficient on Saturday, especially over the E VA Piedmont. As a result, the heat index values appear to be a bit higher over inland sections tomorrow (102-104) vice Saturday (u90s-around 100). Conversely, dewpoints of 70-75 F hold fairly steady Friday through Saturday over coastal sections, with apparent temperatures incrementally ramping up tomorrow through Saturday. Any way you slice it, a couple of very warm days on the way. Afternoon heat indices across the SE VA/NE NC are anticipated to reach 105-109 degrees on Saturday, and a heat advisory appears quite possible for the Tidewater/NE NC area for Saturday. Will continue with HWO mention for now. Another shortwave/disturbance slides across the frontal boundary from the Mid-south towards the Carolinas on Sunday. Given drier low levels over the local area, have stayed close to the drier ECMWF/WPC guidance solution for now. Look for high temps to drop back into the low 90s Sunday. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Long term period will feature near normal temps with occasional small chances for rain. For Sun night/Mon...included a slight chance- chance of shras/tstms as a potent mid-level shortwave trough approaches from the TN valley. Hi temps Mon in the mid/upr 80s. Similar pops into Tue as a broad upr-level ridge builds over the eastern Conus and weak shortwave energy passes near the region. Capped pops at 20% Wed and Thu with subsidence over the area. Hi temps continue to avg in the upr 80s with low temps in the upr 60s to mid 70s. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... A weak trough of low pressure will cross the region and slide off the coast tngt into Fri morning. This will produce widely sctd showers and isolated tstms as it passes thru, so have VCSH in all taf sites except SBY. Otherwise, expect sct to bkn cu and ac into early Fri morning with SW winds 5 to 10 kt becoming W or NW. Afternoon and evening convection is possible again Fri, with dry conditions expected Sat into Mon morning. A weak cold front crosses the region Sat night, mostly in the form of a wind shift. Mainly VFR conditions are expected to prevail outside of any showers/tstms or early morning fog. && .MARINE... Sub-sca conditions expected over the next several days. A weak sfc trough remains in the vicinity through Friday...with winds remaining AOB 10 kt and waves/seas 1-2 ft. Sw winds (still mainly under 10 kt) Fri night into Sat become North-Westerly Sat night as a weak cold frnt crosses the waters. Sub-sca conditions then continue thereafter Sun and Mon with N/NW winds still averaging under 10 kt with waves over the bay 1-2 ft and seas over coastal waters at 2-3 ft. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...MAM SHORT TERM...BMD/MAM LONG TERM...JDM AVIATION...TMG MARINE...MAS/TMG
Hazardous weather outlook, Jul 7, 4:19 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 419 PM EDT THU JUL 7 2016 MDZ021>025-NCZ102-VAZ099-100-082030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- EASTERN CURRITUCK-ACCOMACK-NORTHAMPTON- 419 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT AND MUGGY CONDITIONS FRIDAY AND SATURDAY WILL RESULT IN HEAT INDICES RANGING FROM THE UPPER 90S TO AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-VAZ075>078-082>086-089-090-093-095>098-512- 517>525-082030- HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- EASTERN HANOVER-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 419 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT AND MUGGY CONDITIONS FRIDAY AND SATURDAY WILL RESULT IN HEAT INDICES RANGING BETWEEN 100 AND 103 DEGREES TOMORROW...AND AROUND 105 DEGREES ON SATURDAY. A HEAT ADVISORY MAY BE NEEDED ACROSS SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012-VAZ048-060>062-064>069-079>081-087-088-092-509>511-513>516- 082030- NORTHAMPTON-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-GREENSVILLE-SUSSEX-SOUTHAMPTON-WESTERN LOUISA- EASTERN LOUISA-WESTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- 419 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT AND MUGGY CONDITIONS FRIDAY AND SATURDAY WILL RESULT IN HEAT INDICES WELL INTO THE 90S TO AROUND 100 DEGREES BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Jul 7, 7:09 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
709 PM EDT THU JUL 7 2016
VAZ080>082-513>516-072345-
CHARLES CITY-WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN
CHESTERFIELD (INCLUDING COL. HEIGHTS)-WESTERN CHESTERFIELD-EASTERN
HENRICO-DINWIDDIE-PRINCE GEORGE-
709 PM EDT THU JUL 7 2016
...A GUST FRONT TO PRODUCE GUSTY WINDS AS IT CROSSES THE I95
CORRIDOR...
AT 707 PM EDT...RADAR INDICATED A GUST FRONT OUT AHEAD OF AN AREA OF
SHOWERS AND THUNDERSTORMS THAT EXTENDED FROM NEAR BENSLEY TO MATOACA
TO NEAR MCKENNEY. MOVEMENT WAS NORTHEAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS GUST FRONT.
THESE GUSTY WINDS WILL BE NEAR... COLONIAL HEIGHTS...FORT
LEE...ETTRICK...BENSLEY AND BELLWOOD AROUND 715 PM EDT.
HOPEWELL...HIGHLAND SPRINGS AND CHESTER AROUND 720 PM EDT. CARSON
AROUND 725 PM EDT. VIRGINIA STATE UNIVERSITY AROUND 735 PM EDT.
PETERSBURG AND PRINCE GEORGE AROUND 740 PM EDT.
LAT...LON 3719 7754 3747 7754 3756 7733 3746 7715
3698 7743 3692 7753 3693 7772
TIME...MOT...LOC 2307Z 225DEG 45KT 3743 7748 3724 7749 3696 7768
44Special weather statement, Jul 7, 7:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EDT THU JUL 7 2016
VAZ067>069-080-513-080015-
AMELIA-NOTTOWAY-POWHATAN-WESTERN CHESTERFIELD-DINWIDDIE-
735 PM EDT THU JUL 7 2016
...SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY DOWNPOURS
ACROSS CENTRAL VIRGINIA...
AT 733 PM EDT...AN AREA OF SHOWERS AND THUNDERSTORM WAS LOCATED NEAR
BLACKSTONE... MOVING NORTHEAST AT 30 MPH.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE PATH OF THESE
SHOWERS AND THUNDERSTORMS. IF THESE STORMS HOLD TOGETHER, THEY
WILLBE NEAR MANNBORO AND SCOTTS FORK AROUND 745 PM EDT. MOSELEY
AROUND 755 PM EDT.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3728 7823 3751 7776 3729 7760 3726 7765
3727 7761 3724 7758 3724 7757 3722 7756
3723 7755 3720 7753 3701 7800 3702 7800
3701 7803 3702 7806 3709 7818 3724 7824
TIME...MOT...LOC 2333Z 225DEG 49KT 3715 7799
44Special weather statement, Jul 7, 7:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT THU JUL 7 2016
VAZ080-081-514-080030-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-DINWIDDIE-PRINCE
GEORGE-
745 PM EDT THU JUL 7 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN PRINCE
GEORGE...SOUTHEASTERN CHESTERFIELD...AND NORTHEASTERN DINWIDDIE
COUNTIES...THE CITY OF PETERSBURG...THE CITY OF HOPEWELL AND THE CITY
OF COLONIAL HEIGHTS...
AT 744 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
PETERSBURG...MOVING NORTHEAST AT 35 MPH.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
FORT LEE AROUND 750 PM EDT.
HOPEWELL AND PRINCE GEORGE AROUND 755 PM EDT.
JORDANS POINT AROUND 800 PM EDT.
GARYSVILLE AROUND 805 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW
BOHEMIA...ADDISON... BIRCHETT ESTATE...JORDAN POINT COUNTRY
CLUB...RICHARD BLAND COLLEGE... REAMS...PETERSBURG NATIONAL
BATTLEFIELD AND PRINCE GEORGE GOLF.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3737 7731 3735 7729 3736 7727 3735 7726
3733 7727 3732 7727 3731 7725 3732 7722
3720 7710 3708 7745 3725 7754
TIME...MOT...LOC 2344Z 247DEG 41KT 3720 7741
44Special weather statement, Jul 7, 7:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 PM EDT THU JUL 7 2016
VAZ082>084-090-520-523-080030-
YORK-CHARLES CITY-NEW KENT-GLOUCESTER-EASTERN KING AND QUEEN-JAMES
CITY-
748 PM EDT THU JUL 7 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
GLOUCESTER...SOUTHEASTERN NEW KENT...EAST CENTRAL CHARLES CITY...
SOUTHEASTERN KING AND QUEEN...NORTHERN JAMES CITY AND NORTHWESTERN
YORK COUNTIES...
AT 747 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
BARHAMSVILLE...OR NEAR TOANO...MOVING EAST AT 30 MPH.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
NORGE AROUND 755 PM EDT.
SHACKLEFORDS AROUND 805 PM EDT.
GLOUCESTER COURTHOUSE AROUND 820 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BELROI...LIGHTFOOT...
KINGS CORNER...MATTAPONI...ELTHAM...ADNER...SKIMINO...ARK...YORK
RIVER STATE PARK AND PLUM POINT.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3738 7653 3729 7691 3747 7699 3753 7687
3753 7685 3755 7682 3752 7680 3752 7679
3753 7679 3755 7678 3757 7678 3761 7668
TIME...MOT...LOC 2347Z 249DEG 28KT 3741 7687
44Special weather statement, Jul 7, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT THU JUL 7 2016
VAZ080-081-087-088-092-080100-
SUSSEX-GREENSVILLE-DINWIDDIE-SOUTHAMPTON-PRINCE GEORGE-
821 PM EDT THU JUL 7 2016
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL
GREENSVILLE...WESTERN SOUTHAMPTON...SOUTHWESTERN PRINCE GEORGE...
SUSSEX...AND SOUTHEASTERN DINWIDDIE COUNTIES AND THE CITY OF
EMPORIA...
AT 820 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR STONY CREEK TO NEAR JARRATT TO EMPORIA.
MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SUSSEX AROUND 830 PM EDT.
HOMEVILLE AROUND 835 PM EDT.
BOYKINS AROUND 840 PM EDT.
WAVERLY AROUND 845 PM EDT.
COURTLAND AND NEWSOMS AROUND 850 PM EDT.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3660 7759 3708 7746 3708 7708 3707 7707
3707 7706 3706 7705 3707 7704 3706 7701
3658 7701
TIME...MOT...LOC 0020Z 267DEG 42KT 3699 7741 3678 7740 3668 7751
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:43 PM EDT | Special Weather Statement | AKQ | Mathews, Middlesex | 47 min |
| Jul 7, 8:50 PM EDT | Special Weather Statement | AKQ | Sussex | 25 min |
| Jul 7, 9:07 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex | 38 min |
| Jul 7, 9:45 PM EDT | Special Weather Statement | AKQ | James City, Surry, City of Newport News, City of Williamsburg | 45 min |
| Jul 7, 9:54 PM EDT | Special Weather Statement | AKQ | City of Franklin | 51 min |
| Jul 7, 10:35 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 25 min |
| Jul 7, 10:38 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Mathews, York, City of Hampton, City of Newport News and 2 more | 52 min |
| Jul 7, 11:06 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Suffolk | 39 min |
| Jul 7, 11:42 PM EDT | Special Weather Statement | AKQ | Northampton | 48 min |
| Jul 7, 11:45 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth | 45 min |
| Jul 8, 6:32 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 58 min |
| Jul 8, 6:36 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 54 min |
| Jul 8, 6:42 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 48 min |
| Jul 8, 6:44 PM EDT | Special Weather Statement | AKQ | Westmoreland | 46 min |
| Jul 8, 7:40 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Jul 7, 9:22 PM EDT | Special Weather Statement | AKQ | Northampton | 23 min |
| Jul 8, 6:29 PM EDT | Special Weather Statement | AKQ | Northampton | 31 min |
| Jul 8, 7:29 PM EDT | Special Weather Statement | AKQ | Currituck | 46 min |
| Jul 8, 7:30 PM EDT | Special Weather Statement | AKQ | Warren | 45 min |
| Jul 8, 7:55 PM EDT | Special Weather Statement | AKQ | Northampton | 50 min |
| Jul 8, 6:21 PM EDT | Special Weather Statement | AKQ | Dorchester | 24 min |
| Jul 8, 6:45 PM EDT | Special Weather Statement | AKQ | Dorchester | 45 min |
| Jul 8, 7:25 PM EDT | Special Weather Statement | AKQ | Somerset | 50 min |
Nearby
Special Weather Statements in Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.